Riddle me this

Since I got back on metformin all I want to eat are sugar and carbs. Before I was on metformin I was under 100 carbs a day.

WTF.

It’s really bugging me. Like the cravings are almost uncontrollable whereas before I had really good self control. I’m going to try to do a reset tomorrow, but I guess I’m wondering if anyone else has had this happen to them?

Advertisements

7 thoughts on “Riddle me this

  1. My response to met.form.in is different than yours however, have you looked at any of the new research that seems to say that for some people adding more dietary fat makes it easier to drop the grains and sugar … and weight. Might or might not help you and your body. I know people who have been wildly successful with this……and others who aren’t. Part of what the fat does (for those who respond well to the program) is decrease both hunger and cravings. Eat veggies and proteins with fat. But watch your personal response after a trial period….
    Happy for you that Chief had already had a conversation with his family before talking to you. He is quite admirable and so on your side!

    • Oh I know allll about that because my sister has lost a ton of weight doing keto. I’ve tried to do a keto light and not had a lot of results, but some. Basically that’s what I’m trying to do, more protein and less fat. Thanks for your help!

      • Odd idea follows. I think you had G.D. in which case you may still have a finger stick monitor and simply checking how your sugars are running (for 4 days before and 2 hrs after meals and on waking) MIGHT make it easier to resist the sugar and high glycemic foods. SInce you are on the meds the doc should be checking to see if you are running high or low sugars also ~ which might help. “The power of facts”. Or not. And oh do I know the craving for carbs and sugar!!! I think if I bought a loaf of bread and ate one slice of toast…… with butter and a tiny bit of jam … well if I blinked once the whole loaf would be gone and jam jar empty. For me there is no slippery slope, it is purely a cliff. Sending support, lots of faith in you, and understanding that it is very hard and totally not fair.

  2. Interesting, because I had a similar issue. I wonder if some of it may have stemmed from the nausea/diarrhea side effect. Vegetables, particularly lettuces, had especially bad effects until things settled out after a few months. Carbs are usually more bland in flavor, so it didn’t hit up the nausea as badly and my GI tract didn’t seem to react as violently. It’s a rough drug, that’s for sure. Good luck in getting things stabilized.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s